MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM UNI 12/14 TPR SLV + 4; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL

SMITH & NEPHEW, INC. TANDEM UNI 12/14 TPR SLV + 4; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL
Model Number 71326604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision hemiarthrosplasty was performed due to an unspecific infection.A pre-operative plan was made to debride as much of the infected tissue as possible and only remove and replace the tandem unipolar sleeve and head from the existing construct.
 
Additional Manufacturer Narrative
Additional information: d10.H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per the provided complaint form, the sales rep.Provided the portion of the operative report that confirmed the unipolar head and sleeve punched off stem and the surgeon¿s debridement of the infected tissue and the removal and replacement of the tandem unipolar sleeve and head from the existing construct.However, per subsequent e-mail, no further clinical information will be provided.Consequently, the root cause of the reported infection cannot be determined.Therefore, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional medical information be provided, this compliant will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TANDEM UNI 12/14 TPR SLV + 4
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11689151
Report Number1020279-2021-03207
Device Sequence Number19586858
Product Code LZY
UDI-Device Identifier03596010196569
UDI-Public03596010196569
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K896580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71326604
Device Catalogue Number71326604
Device Lot Number20AM16603
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71312363, LOT: 20AM21931; 71312410, LOT: 20HM01934
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;